Funnel Cloud, Jefferson Davis
- When
- August 11, 11:54 AM CST
- Where
- Jefferson Davis County, Lake Arthur
- Reported by
- Public
- Coordinates
- 30.080, -92.680
A picture was received through Facebook and media of a funnel cloud near Lake Arthur.
Strong storms occurred during the afternoon of the 11th causing damage and a couple of funnel clouds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Strong storms occurred during the afternoon of the 11th causing damage and a couple of funnel clouds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 11, 11:36 AM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1236 PM CDT MON AUG 11 2014 .AVIATION... MAIN UPDATE TO THE TERMINAL FORECASTS WAS TO INCLUDED BETTER TIMING OF THE MORE ORGANIZED TSRA THAT IS EXPECTED THIS AFTERNOON AND EVENING. MCS IS FORECAST TO DEVELOP OVER THE NEXT FEW HOURS ACROSS NORTHEAST TEXAS AND NORTH CENTRAL LOUISIANA. THIS MCS IS FORECAST TO DIVE TOWARDS THE SOUTH IMPACTING AEX BETWEEN 20-23Z...LCH AND BPT BETWEEN 23-02Z...LFT AND ARA BETWEEN 00-03Z. BRAZZELL && .PREV DISCUSSION... /ISSUED 710 AM CDT MON AUG 11 2014/ DISCUSSION... 11/12Z TAF ISSUANCE. AVIATION... LATEST SATELLITE IMAGERY SHOWS MOSTLY MID AND HIGH CLOUDS ACRS THE AREA...WITH VFR CONDITIONS PREVAILING AT TAF SITES. A FEW SHRA HAVE DEVELOPED AGAIN THIS MORNING NR MARSH ISLAND WITH SOME ADDITIONAL ISLTD ACTIVITY OVER THE ATCHAFALAYA BASIN NE OF LFT. EXPECT SCT SHRA/TSRA DEVELOPING AS DAYTIME HEATING GETS UNDERWAY...WITH BEST CHANCES ACRS THE ACADIANA REGION. IN ADDITION...A DISTURBANCE ALOFT COMBINED WITH A WEAK COOL FRONT SAGGING SOUTH TOWARD THE AREA TODAY SHOULD BRING A LITTLE BIT BETTER CHC FOR CONVECTION TO AEX DURING THE AFTN. OUTSIDE OF SHOWERS...VFR EXPECTED TO PREVAIL WITH LT WLY WINDS. PREV DISCUSSION... /ISSUED 341 AM CDT MON AUG 11 2014/ DISCUSSION... TYPICAL EARLY MORNING WEATHER CONDITIONS ACROSS THE REGION...WITH TEMPS IN THE MID TO UPPER 70S. LATER THIS MORNING AND AFTERNOON...EXPECTING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP...THANKS TO AN UPPER LEVEL SHORTWAVE MOVING ACROSS THE REGION. WILL CONTINUE SCATTERED POPS THROUGH TONIGHT...AS A COLD FRONT SAGS ITS WAY SOUTH TOWARDS OUR REGION. AS THE FRONT MOVES ACROSS THE AREA ON TUESDAY...WILL SEE POPS DROP OFF BEHIND THE FRONT IN E TX AND CENLA...BUT STAY UP ALONG THE I-10 CORRIDOR. BY TUESDAY NIGHT INTO WEDNESDAY...POPS WILL BE LOWERING FROM WEST TO EAST ALONG THE I-10 CORRIDOR. CURRENT THINKING IS WE WILL SEE A DRIER PATTERN SETTING UP FOR THE END OF THE WEEK...WITH MORE TYPICAL LATE MORNING/AFTERNOON SHOWERS AND THUNDERSTORMS AGAIN BY NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... KLCH 93 76 92 74 92 / 40 50 40 20 20 KBPT 93 75 93 74 93 / 40 50 30 20 10 KAEX 92 74 91 70 91 / 60 40 20 10 10 KLFT 93 76 91 75 91 / 40 40 50 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSLAKECHARLES WWW.TWITTER.COM/NWSLAKECHARLES WWW.YOUTUBE.COM/NWSLAKECHARLES &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 506 AM CDT MON AUG 11 2014 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-121100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 506 AM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN...BRIEF STRONG GUSTY WINDS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN...BRIEF STRONG GUSTY WINDS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING. RAIN COVERAGE WILL DECREASE THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ450-452-455-470-472-475-121100- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 506 AM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS INCREASE THROUGH TONIGHT. SOME OF THESE STORMS WILL PRODUCE GUSTY WINDS...OCCASIONAL CLOUD TO WATER LIGHTNING...AND BRIEF HEAVY RAINFALL REDUCING VISIBILITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY. SOME OF THESE STORMS WILL PRODUCE GUSTY WINDS...OCCASIONAL CLOUD TO WATER LIGHTNING...AND BRIEF HEAVY RAINFALL REDUCING VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Lake Charles radar (KLCH), 52 km away, was scanning. The volume nearest the first event began at 17:55 UTC.
4 thunderstorm wind, 2 funnel cloud, 1 lightning. Local standard time, as filed.
A picture was received through Facebook and media of a funnel cloud near Lake Arthur.
A spotter reported winds of near 50 MPH in a thunderstorm in North Rapides Parish while the same storm downed a couple of power lines in Alexandria.
A spotter reported a funnel cloud southeast of Alexandria.
The Acadia Parish Sheriffs' Department reported downed power lines along Hackberry Lane and Simeo Road.
A report was received of downed trees and power lines along Chemin Metairie in Youngsville from a passing storm.
A report was received of a downed tree and power lines in Arnaudville from a passing storm.
A lightning strike started a forest fire in the Starks area. The fire was suppressed after a few hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537789, 537791, 537794, 537796, 537802, 537803, 537804.